Alert archive / Arkansas / Flash Flood Warnings in 2009
Flash Flood Warning 101, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 20, 2009, 7:49 AM CDT for 6 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 20, 2009, 7:49 AM CDT (12:49 UTC)
- Expired
- Aug 20, 2009, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Conway County, AR, Faulkner County, AR, Perry County, AR, Pope County, AR, Van Buren County, AR, Yell County, AR
The radar
The Little Rock radar (KLZK), 67 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 0.8 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -234 J/kg
- Mixed-layer LCL
- 809 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.8
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 20, 6:00 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 20, 6:00 AM CDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 600 AM CDT THU AUG 20 2009 .AVIATION... COMPLEX OF SHRA/TSRA CONTINUE ACROSS THE NORTHERN THIRD OF AR THIS MORNING. NORTHERN SITES WILL CONTINUE TO SEE MODERATE TO HEAVY RAIN AND MVFR CEILINGS/VIS THROUGH MID MORNING...THEN LIFTING TO DOMINANT VFR BY MIDDAY. FURTHER SOUTH...EXPECTING SHRA/TSRA TO DEVELOP ACROSS CENTRAL SECTIONS OF THE STATE AS THE LINE PUSHES SOUTH. EXPECTING SHRA/TSRA MUCH OF THE AFTERNOON AS ADDITIONAL DEVELOPMENT OCCURS THIS AFTERNOON. THIS EVENING AND OVERNIGHT...THE COLD FRONT WILL PUSH S INTO AR...WITH SHRA/TSRA ALONG AND AHEAD OF THE FRONT...AND WINDS SWITCHING TO THE NW AT 5 TO 15 KTS BEHIND THE FRONT. && .PREV DISCUSSION... /ISSUED 351 AM CDT THU AUG 20 2009/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT THE COLD FRONT CONTINUES TO BE ACROSS MISSOURI AND SOUTH KANSAS. AN MCS IS MOVING ALONG THE FRONT ACROSS SOUTHERN MISSOURI. A FEW THUNDERSTORMS ARE ENTERING NORTH ARKANSAS. SOME OF THE STORMS WILL BECOME SEVERE EARLY THIS MORNING WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. THE HIGHEST POPS WILL BE IN THE NORTH THIS MORNING AS THE ONGOING SHOWERS AND THUNDERSTORMS MOVE ACROSS THE AREA. THIS AFTERNOON THE FRONT WILL BEGIN TO MOVE SOUTH AND AFTERNOON HEATING AND OUTFLOW BOUNDARIES WILL LEAD TO MORE DEVELOPING THUNDERSTORMS PROGRESSIVELY FURTHER SOUTH. SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. ISOLATED TORNADOES CAN NOT BE RULED OUT. LOCALIZED HEAVY RAINFALL AND FLASH FLOODING WILL ALSO BE A CONCERN. PRECIPITABLE WATER FROM THE LATEST KLZK SOUNDING IS 2.09. THE MAIN THUNDERSTORM THREAT WILL BE ACROSS SOUTH ARKANSAS TONIGHT. HIGH PRESSURE BEGINS BUILDING INTO THE STATE LATE TONIGHT AND FRIDAY. DRIER AND COOLER AIR IS EXPECTED BEHIND THE FRONT THROUGH THE WEEKEND. HIGHS WILL BE IN THE 80S AND 90S BUT LOWS WILL BE IN THE 50S AND 60S SATURDAY AND SUNDAY. LONG TERM...MONDAY THROUGH WEDNESDAY NIGHT LONG TERM BEGINS WITH UPPER LEVEL RIDGE OVER THE PLAINS AND ROCKIES...WITH A TROUGH OVER THE EASTERN CONUS...PUTTING AR IN NORTHERLY FLOW ALOFT. SFC FLOW WILL CONTINUE FROM THE N AND NE THROUGH MUCH OF THE LONG TERM...WHICH WILL KEEP THE DRIER AIR IN PLACE ACROSS THE NATURAL STATE. BY MID WEEK...THE UPPER LEVEL TROUGH WILL GET CUT OFF FROM THE MAIN FLOW...LEAVING A WEAK TROUGH LINGERING OVER THE S AND SE CONUS TUESDAY AND WEDNESDAY. THIS KEEPS AR IN WEAK DESCENDING MOTION ON THE WEST SIDE OF THE TROUGH...WHICH WILL GENERALLY KEEP THE FORECAST DRY. A RETURN TO WEAK SOUTHERLY FLOW MAY BEGIN AT THE END OF THE FORECAST...BUT TOO LATE TO INCREASE MOISTURE ENOUGH TO INTRODUCE POPS AT THIS TIME. TEMPS WILL CONTINUE AT OR BELOW NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 87 65 84 59 / 60 60 10 10 CAMDEN AR 92 71 89 62 / 50 60 30 10 HARRISON AR 86 60 83 54 / 50 50 10 0 HOT SPRINGS AR 90 70 88 61 / 60 70 20 10 LITTLE ROCK AR 89 71 88 62 / 60 70 20 10 MONTICELLO AR 91 71 88 63 / 50 50 30 10 MOUNT IDA AR 90 69 88 60 / 60 70 20 10 MOUNTAIN HOME AR 87 61 83 55 / 50 50 10 0 NEWPORT AR 87 67 84 60 / 60 60 20 10 PINE BLUFF AR 91 71 88 63 / 50 60 30 10 RUSSELLVILLE AR 88 66 87 59 / 60 60 10 10 SEARCY AR 87 68 86 61 / 60 70 20 10 STUTTGART AR 90 70 87 63 / 60 70 20 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...62
Hazardous weather outlook, Aug 20, 5:00 AM CDT, 2 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT THU AUG 20 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-211000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 500 AM CDT THU AUG 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A LARGE THUNDERSTORM COMPLEX OVER NORTHERN ARKANSAS...NORTHEAST OKLAHOMA...AND SOUTHERN MISSOURI WILL CONTINUE TO PUSH SOUTH AND SOUTHEAST THIS MORNING. SOME OF THE STORMS COULD BECOME SEVERE...WITH DAMAGING WINDS AND FLASH FLOODING THE MAIN CONCERNS. LARGE HAIL AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. THIS COMPLEX OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO PUSH SOUTH INTO CENTRAL PORTIONS OF ARKANSAS BY MIDDAY...WEAKENING SOME OVER TIME. HOWEVER...SHOWERS AND THUNDERSTORMS WILL REDEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTHERN ARKANSAS ALONG REMNANT OUTFLOW BOUNDARIES LEFT OVER FROM THIS MORNINGS THUNDERSTORMS. THERE IS A SLIGHT RISK FOR SEVERE WEATHER ACROSS MUCH OF ARKANSAS TODAY AND TONIGHT...WITH SOME OF THE THUNDERSTORMS EXPECTED TO BECOME SEVERE...WITH HAIL AND HIGH WINDS THE MAIN THREATS. FLASH FLOODING WILL ALSO BE POSSIBLE WITH HIGH LEVELS OF MOISTURE IN THE ATMOSPHERE. WHILE FORECAST LOW LEVEL WIND SHEAR FOR THIS AFTERNOON IS FAIRLY LOW...ISOLATED TORNADOES CANNOT BE RULED OUT. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND OVERNIGHT AS A COLD FRONT PUSHES SOUTH INTO ARKANSAS. SOME OF THESE THUNDERSTORMS COULD ALSO BECOME SEVERE...WITH HAIL AND HIGH WINDS THE MAIN THREATS. FLASH FLOODING WILL ALSO BE POSSIBLE WITH SLOWER MOVING THUNDERSTORMS...AND STORMS THAT MOVE OVER AREAS THAT SEE HEAVY RAIN THIS MORNING AND AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ACROSS ARKANSAS FRIDAY MORNING...WITH SHOWERS AND THUNDERSTORMS POSSIBLE ALONG AND AHEAD OF THE FRONT ACROSS SOUTHERN ARKANSAS. THIS FRONT IS EXPECTED TO PUSH SOUTH OF ARKANSAS BY FRIDAY AFTERNOON AND EVENING...WITH DRIER AND COOLER WEATHER EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY AND TONIGHT. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 62
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 20, 7:05 AM CDT | Severe Thunderstorm Warning | LZK | Logan, Yell | 55 min |
Nearby
Flash Flood Warnings in Arkansas, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.